Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: stimulants; Aricept; Ca++ blockers; Parnate

Posted by michael on January 20, 2000, at 16:43:02

In reply to Re: stimulants; Aricept; Ca++ blockers; Parnate, posted by Rick on January 20, 2000, at 15:10:06

> I came into this thread a little late, but I infer that MAOI's make your blood pressure rise. For me the situation was just the opposite, to the MAX. I started out with BP of 140-150/90-100 and ended up three weeks later at 80-90/60-65 after taking Nardil alone. (I'm sure this was just a coincidence, but it started happening just after some fairly heavy drinking, the first since starting Nardil. Since going on Klonopin, I'm careful to imbibe minimally; usually not at all.) It's known that MAOI's can cause hypotension, but for me it was like a bolt out of the sky. Perhaps the effect would not have lasted (although it persisted for three weeks after I stopped the Nardil), but anyone who could market a blood pressure medication with this kind of effect would make a mint. Of course, mine was an extreme case (lucky me).
>
> Rick
>
> -----
> > Hi everyone. Yesterday I tried adding Adderall to Marplan, but it made my blood pressure shoot up. So it looks like that is a no-go.
> >
> > My choices seem to be:
> >
> > 1. Cylert. My pdoc doesn't like this idea because of recently increased concern about liver trouble (the recommendation is now apparently to get tested every 2 weeks -- what a PITA). However, I took Cylert by itself in college for a while and it definitely made a difference.
> >
> > 2. Desoxyn. Another thing my pdoc isn't too sure about. However, it does have a higher ratio of central to peripheral effects, which might be good since I seem to get elevated BP at the drop of a hat on these things. (OTOH, I think at least some of the cardiovascular effects of amphetamines are centrally mediated, so maybe this wouldn't help. Experiences?)
> >
> > 3. Aricept. One of the weird ideas my pdoc has mentioned at various points. Seems like a stretch but might be worth a try.
> >
> > 4. Switch back to Parnate (may have to wait, since I don't want to do the MAOI withdrawal thing while classes are in session again!) and add an antihypertensive. My therapist mentioned this idea, suggesting maybe a calcium channel blocker. Anybody used Ca++ blockers (especially, but not only, with MAOIs)? How are they? I've only taken Procardia a couple times.
> >
> > Thanks....

Elizabeth,

Just wondering what the adderal was attempting to address...fatigue?


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:michael thread:19261
URL: http://www.dr-bob.org/babble/20000112/msgs/19283.html